To view the fulltext, please log in
To view the pdf, please log in
The occurrence of interstitial nephritis in patients receiving antimicrobial therapy has frequently been reported in adults while it has rarely been described in children. We report the case of a patient treated with amoxicillin who presented hallucinations and serosanguineous blisters during treatment and developed renal failure a few days after discontinuation of the drug. On renal biopsy an interstitial nephritis with tubulitis was identified.
Copyright / Drug Dosage
Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.
- Neugarten J, Galo GR, Baldwin DS: Rifampin-induced nephrotic syndrome and acute interstitial nephritis. Am J Nephrol 1983;3:38–42.
- Rennke HG, Roos PC, Wall SG: Drug-induced interstitial nephritis and heavy glomerular proteinuria. N Engl J Med 1980;302:691–692.
- Baum M, Piel CF, Goodman JR: Antibiotic-associated interstitial nephritis and nephrotic syndrome. Am J Nephrol 1986;6:149–151.
- Dharnidharka VR, Rosen S, Somers MJG: Acute interstitial nephritis presenting as presumed minimal change nephrotic syndrome. Pediatr Nephrol 1998;12:576–578.
- Levy M, Prieur AM, Gubler MC, Hayem F, Manigne P, Cheron G, Niaudet P: Renal involvement in juvenile chronic arthritis: Clinical and pathological features. Am J Kidney Dis 1987;9:138–146.
- Robinson J, Malleson P, Lirenman D, Carter J: Nephrotic syndrome associated with non-steroidal anti-inflammatory drugs use in two children. Pediatrics 1990;85:844–847.
- Koren G: The nephrotoxic potential of drug and chemicals. Pharmacologic basis and clinical relevance. Med Toxicol Adverse Drug Exp 1989;4:59–72.
- Jones CL, Eddy AA: Tubulointerstitial nephritis. Pediatr Nephrol 1992;6:572–586.
- Cameron JC: Allergic interstitial nephritis: Clinical features and pathogenesis. Q J Med 1988;66:97–115.
- Galpin JE, Shinaberger JH, Stanley TS, Blumenkrantz MJ, Bayer AS, Friedman GS, Montgomerie JZ, Guze LB, Coburg JW, Glassock RJ: Acute interstitial nephritis due to methicillin. Am J Med 1978;65:756–765.
- Filkelstein A, Fraley DS, Stachura I, Feldman HA, Gandy DR, Bourke E: Fenoprofen nephropathy: Lipoid nephrosis and interstitial nephritis. A possible T-lymphocyte disorder. Am J Med 1982;72:81–87.
- Wendland ML, Wagoner RD, Holley KE: Renal failure associated with fenoprofen. Mayo Clin Proc 1980;55:103–107.
- Neilson EG: Nephrology forum: Pathogenesis and therapy of interstitial nephritis. Kidney Int 1989;35:1257–1270.
- Thieme RE, Caldwell SC, Lum GM: Acute interstitial nephritis associated with loracarbef therapy. 1995;127:997–1000.
- Landais P: Eosinophiluria and drug-induced acute interstitial nephritis. N Engl J Med 1982;316:1664.
- Droz D, Kleinknecht D: Acute interstitial nephritis; in Davison AM et al (eds): Oxford Textbook of Clinical Nephrology, ed 2. Oxford, Oxford University Press, 1998, vol 2, pp 1634–1644.
- Pall AA, Woo KT, Zinna S: High serum IgE levels are associated with selective proteinuria in glomerulonephritis. Kidney Int 1999;56:351–352.
- Dillon MJ: Tubulointerstitial nephropathy; in Edelmann CM (ed): Pediatric Kidney Disease. Boston, Little Brown, 1992, pp 1627–1639.